Thank you. I had my last appointment Wednesday, this time with the infectious disease doctor. She said that everything looked great and she is “cautiously optimistic” that the protocol will eradicate the infection....or keep it gone. I take my last IV vancomycin Saturday and start doxycycline Sunday for six months!!! At least that is an antibiotic I can tolerate.
I go back to work Monday and am a bit anxious......everything is so different (I teach). Have a nice weekend! And thanks again.
Glad you are done with the wicked antibiotic and are to the one which you day you tolerate better.
I have a few teacher friends, several virtual learning instructing and a few back to the classroom...
Really is a lot of pressure and work, so bless you for what you do.
I'm guessing the study is for dealing with protocols for infection so I hope you will be at the top of your class.
Hugs of healing coming your way.
Wow, Scary to read all of this, as I haven't even had my 1st replacement(I know there will be more than a few, with my work/play history). So educational though. So glad it seems to have finally be under control. I know from the horse world an infection can be "encapsulated"(horse was riden for years with it). Which sounds like what may have happened with you. So good you will be watched because of the study.
Stopping by to say You‘re two months out from surgery and hopefully things are moving along as they should and your return to work is going smoothly. Please let us know how you’re doing as time allows. Wishing you a beautiful Autumn! @Elle6
Here I am.....a very appreciative, if irregular, member. Since I went back to school Sept. 28, I have been extremely busy.
Now, as you wrote, Layla, I am two months post-op. I am doing great. I just got back home from my two mile(!) walk! Yes, I am up to two miles and my speed is up, as well.
And I have been very good about following the study's protocol (I am in a study dealing with prosthetic joint infections). There is only one issue I have had, and it concerns the antibiotic, Doxycycline.
After stopping the IV Vancomycin, I began the oral Doxycycline (100mg. 2x a day). Since I had taken this before with minimal side effects, I didn’t anticipate any problem. Yet, this time, after two weeks, I began to get sick. I felt queasy all the time. This had not happened before when I took Doxycycline.
There was one difference. Previously, I had taken a tablet form of the medicine; this time, I had been given a capsule. The medicine had to be the same, so I thought I must be crazy. But my infectious disease doctor said I was not crazy at all...she said that the tablet and capsule did have differences, and this is most likely why I had begun to have trouble with it.
I had some tablets left from a few months ago. My doctor said that I could take the tablet form and she will specify “tablet” on subsequent prescriptions. This difference (between the tablet and capsule) has got to be the culprit I have to take this antibiotic until the end of March.
I didn’t intend on going on so long about this tablet/capsule issue.
Actually, I would like to know if others have had to take an antibiotic for this long. Hopefully, I will get to stop taking Doxycycline at the end of March. By then, I will have been taking an antibiotic for over 14 months! There have to be long term effects. I am a bit uneasy about taking an antibiotic for this long. Thank y’all for reading this long lost. Take care and have a great week.
Elle6 That is what I am on now (tablet) following my washout from MRSA..for a month. I'm scared it's not long enough, although mine was in the groin area, not the hip joint. Anyone have opinions on that? No side effects, Elle6 unless stomach is really empty, then I get nauseous.
Thank you all for your replies. Pumpkin, I am
in a study. Part of the protocol is an antibiotic vacation for two weeks after I finish six months of oral antibiotics (Doxycycline). I pray that I won’t have to take it the rest of my life; however, I would prefer that to having the infection return.
Carolina girl, I am the opposite with Doxycycline. I have to have a full stomach, or I get nauseated after taking Doxycycline. I remember reading somewhere that taking it on an empty stomach is preferable to taking it on a full stomach.....it is absorbed better(?) Regardless, I get sick if I am not full.
About the probiotic: I need one. I get only what is in the yogurt I have every morning (Activia). My walking partner takes a prescription probiotic. I happen to have appointments with three of my team of doctors this week, so I am going to ask about this.
Thank you all again
Good to hear you’ll be discussing a probiotic with your team of doctors for a recommendation. Its such an important component in building an strong immune system.
I‘ve tagged @Pumpkln for you to be assured she sees your question above.
Placing this symbol -> @ right before her name, with no space in between the @ and her name will in most instances guarantee a response.
Wishing you all the best. I hope you have a nice week! @Elle6
She had irrigation and debridement, a course of antibiotic infusion at an outpatient clinic, then doxycycline for the rest of her life.
She was 90 when she had the infection and lived to be almost 99, with no further problems with her hip. She was fortunate to be very healthy, doxycycline was the only medication she took, she never complained of any problems.
Happy Thanksgiving, Pumpkin! I am impressed with your late mother-in-law. I hope that I will not have to take Doxycycline the rest of my life, but I realize that is a possibility. I saw my surgeon Nov. 3; he said that he believes I am “clear.” He added that he is basing his opinion on the orthopedic side of things......based on all the cases he has had, etc. He also said he would, of course, defer to my infectious disease doctor regarding the infection.
Hope you have a wonderful Thanksgiving! I am really celebrating this season. I am blessed well beyond what I deserve.
Happy Thanksgiving, Layla,
Hope you are doing well and enjoying the beginning of our holiday season.
Both doctors (my orthopedic surgeon and my infectious disease) told me not to take a probiotic supplement in addition to the yogurt I eat every morning. I am in a study and believe that may be part of their reasoning. The protocol is super specific. I am doing great and have quite a few tests as I continue to be a part of this study.
Thanks for your input; and again, have a happy Thanksgiving.